MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-MF-025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 03/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 4-year-old patient brought to the cardiac catheterization (cath) laboratory for patent ductus arteriosus (pda) and atrial septal defect (asd) closure procedure.The pda closure was done first and without incident using a 3 mm x 6 mm amplatzer piccolo occluder.Next asd was closure attempted with a 25mm amplatzer multi-fenestrated septal occluder - cribriform.Upon deployment of the occluder on the septum, the patient was noted to have developed 2nd degree heart block.The patient remained hemodynamically stable and was observed for approximately 10mins at which point converted spontaneously back to normal sinus rhythm.The device was then released from the cable and the patient was noted to have gone back in second degree heart block.The patient was again monitored and electrophysiologist (ep) was consulted.The recommendation was made to administer a dose of steroids.The patient remained hemodynamically stable and eventually converted back to normal sinus rhythm approximately 30 minutes after the device was released.The patient was sent back to the room and keep on telemetry monitoring over night.The next morning the patient was noted to again be in 2nd degree heart block and the decision was made to remove the device.The patient was brought back to the cath lab and the device was removed without incident using a 15mm snare and a 12fr cook sheath.The 2nd degree heart block persisted post device removal and the patient was kept overnight for observation.The patient converted back to normal sinus rhythm the following day and was discharged in stable condition.The patient remained hemodynamically stable throughout the procedure and hospital course and no adverse events was observed at time of discharge.On an unknown date, a 28mm amplatzer septal occluder was chosen for the closure of a large asd measuring 28 x 26 x 24 using a 12f amplatzer trevisio intravascular delivery system.The 28mm was too small and 30mm was attempted, which also appeared too small.There was no additional product experience occurred on the 28mm and 30mm device and that were removed from the patient prior to release from the delivery cable.Finally, a 9-asd-032 was chosen, which appeared to be appropriately sized and well seated and the device was released.There were several attempts to land the device, with multiple recapturing and redeployments.The stability test was performed, there was 1-3mm small leak was detected around the lobe of the device.On follow up echocardiogram (echo) the next morning, it was noted that the device was embolized into the main pulmonary artery.The patient was stable and asymptomatic.After discussing options with the patient, the patient was referred for surgical retrieval of the 32mm occluder and closure of the asd.The physician mentioned the cause of embolization was inadequate and floppy rims.The patient was reported stable.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of second-degree heart block was reported.The device was returned to abbott for investigation and met dimensional specification when analyzed.No anomalies were observed with the device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and that the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported heart block could not be conclusively determined.The reported hospitalization and unexpected medical intervention were results of case-specific circumstances as the patient was hospitalized for monitoring and the device was retrieved via snare.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21787483
Report Number2135147-2025-01817
Device Sequence Number15656319
Product Code MLV
UDI-Device Identifier00811806010298
UDI-Public(01)00811806010298(17)290531(10)10383981
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-MF-025
Device Catalogue Number9-ASD-MF-025
Device Lot Number10383981
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age4 YR
Patient SexMale
Patient Weight14 KG